Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2011, 6:33 PM CDT for 4 counties in North Dakota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 7, 2011, 7:11 PM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burleigh County, ND, Emmons County, ND, Kidder County, ND, Logan County, ND
The radar
The Bismarck radar (KBIS), 66 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:54 PM CDT | HAIL 2 | 5 N Braddock, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WUUS53 KBIS 072333 SVRBIS NDC015-029-043-047-080030- /O.NEW.KBIS.SV.W.0017.110607T2333Z-110608T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 633 PM CDT TUE JUN 7 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... WESTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 730 PM CDT * AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHEAST OF BISMARCK...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MOFFIT...BRADDOCK...KINTYRE...NAPOLEON AND BURNSTAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. && LAT...LON 4682 9949 4634 9947 4655 10056 4677 10051 TIME...MOT...LOC 2333Z 275DEG 32KT 4666 10035 WIND...HAIL 60MPH 1.00IN $$ AYD
3 follow-up statements
504 WWUS53 KBIS 072341 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 641 PM CDT TUE JUN 7 2011 NDC015-029-043-047-080030- /O.CON.KBIS.SV.W.0017.000000T0000Z-110608T0030Z/ BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND- 641 PM CDT TUE JUN 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LOGAN...SOUTHERN KIDDER...NORTHERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 730 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOFFIT...OR 24 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... BRADDOCK...KINTYRE...NAPOLEON AND BURNSTAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4677 10048 4682 9949 4634 9947 4654 10053 TIME...MOT...LOC 2341Z 275DEG 32KT 4667 10025 WIND...HAIL 60MPH 1.75IN $$ AYD
929 WWUS53 KBIS 072352 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 652 PM CDT TUE JUN 7 2011 NDC015-029-043-047-080030- /O.CON.KBIS.SV.W.0017.000000T0000Z-110608T0030Z/ BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND- 652 PM CDT TUE JUN 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LOGAN...SOUTHERN KIDDER...NORTHEASTERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 730 PM CDT... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 34 MILES EAST OF BISMARCK...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... KINTYRE...NAPOLEON AND BURNSTAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4656 10038 4678 10036 4682 9949 4634 9947 TIME...MOT...LOC 2352Z 276DEG 34KT 4663 10009 WIND...HAIL 60MPH 1.75IN $$ AYD
978 WWUS53 KBIS 080011 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 711 PM CDT TUE JUN 7 2011 NDC015-029-043-047-080021- /O.CAN.KBIS.SV.W.0017.000000T0000Z-110608T0030Z/ BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND- 711 PM CDT TUE JUN 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LOGAN...SOUTHERN KIDDER...NORTHEASTERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN UPGRADED TO A TORNADO WARNING. REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN KIDDER AND NORTHWESTERN LOGAN COUNTIES UNTIL 730 PM CDT. LAT...LON 4656 10038 4678 10036 4682 9949 4634 9947 TIME...MOT...LOC 0011Z 273DEG 34KT 4664 9981 $$ AYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:04 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 7, 5:04 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 504 PM CDT TUE JUN 7 2011 .UPDATE... PRODUCTS REISSUED FOR NEW SEVERE THUNDERSTORM WATCH. && .DISCUSSION... SURFACE BASED INSTABILITY IS RATHER LIMITED AT THIS TIME...BUT THE MIDDLE LEVEL COLD AIR ADVECTION EXPECTED LATER THIS AFTERNOON SHOULD ALLOW FOR ONGOING STORMS TO BUILD DOWN TO THE SURFACE. WHILE THE PRIMARY THREAT IS LARGE HAIL...DAMAGING WIND IS ALSO POSSIBLE. MODERATE MIXED LAYER INSTABILITY AND 0-6 KM SHEAR VALUES AROUND 60 KNOTS ARE SUPPORTIVE OF SUPERCELLS...AND A TORNADO OR TWO IS NOT OUT OF THE QUESTION IF LOW-LEVEL DESTABILIZATION OCCURS. THE BEST CHANCE FOR STRONG LOW-LEVEL MESOCYCLOGENESIS IS SOUTH OF INTERSTATE 94 EAST OF THE MISSOURI RIVER. && .AVIATION... THUNDERSTORMS ARE EXPECTED ACROSS ALL AERODROMES THIS EVENING. RAIN WILL LINGER INTO THE EARLY MORNING HOURS AT KISN/KMOT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM CDT WEDNESDAY FOR NDZ001>003-009>011- 017>019-021. && SCHECK
Hazardous weather outlook, Jun 7, 4:25 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 425 PM CDT TUE JUN 7 2011 NDZ001>005-009>013-017-018-031>033-040-041-043-044-082130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 425 PM CDT TUE JUN 7 2011 /325 PM MDT TUE JUN 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONTINUED UNSETTLED WEATHER THURSDAY THROUGH MONDAY WITH CHANCES OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF SEVERE WEATHER DEVELOPS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. NDZ019>023-025-034>037-042-045>048-050-051-082130- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 425 PM CDT TUE JUN 7 2011 /325 PM MDT TUE JUN 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF STRONG THUNDERSTORMS TODAY MAINLY ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR NORTHWEST NORTH DAKOTA THROUGH LATE TONIGHT. CHECK BACK FOR FURTHER UPDATES AT WWW.WEATHER.GOV/BIS .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONTINUED UNSETTLED WEATHER THURSDAY THROUGH MONDAY WITH CHANCES OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. SCHECK
In the hours before
Special weather statement, Jun 7, 5:05 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 505 PM CDT TUE JUN 7 2011 NDZ046-047-072230- EMMONS ND-LOGAN ND- 505 PM CDT TUE JUN 7 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL 530 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAZELTON...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... BRADDOCK AROUND 520 PM CDT. KINTYRE AROUND 530 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
Local storm report, Jun 7, 5:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
540 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CARPIO 48.44N 101.71W
06/07/2011 E0.88 INCH WARD ND BROADCAST MEDIA
&&
JTAEGERLocal storm report, Jun 7, 5:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
546 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FUNNEL CLOUD 1 S RICHARDTON 46.87N 102.32W
06/07/2011 STARK ND PUBLIC
JUST SOUTH OF MILE MARKER 76 ON INTERSTATE 94. COULD NOT
CONFIRM TOUCHDOWN...BUT THERE WAS DAMAGE TO A FARMSTEAD.
DEPUTY EN ROUTE.
&&
SCHECKSpecial weather statement, Jun 7, 5:48 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 548 PM CDT TUE JUN 7 2011 NDZ034-035-072330- BURLEIGH ND-MORTON ND- 548 PM CDT TUE JUN 7 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN MORTON AND BURLEIGH COUNTIES UNTIL 630 PM CDT... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MANDAN...OR 5 MILES SOUTHWEST OF BISMARCK... MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... BISMARCK AROUND 555 PM CDT. LINCOLN AROUND 600 PM CDT. MENOKEN AROUND 620 PM CDT. MCKENZIE AROUND 630 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. AYD
Local storm report, Jun 7, 6:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM NON-TSTM WND GST HEBRON 46.90N 102.04W
06/07/2011 E60 MPH MORTON ND TRAINED SPOTTER
STRONG WINDS ESTIMATED 60 MPH OR GREATER SPUN A TRUCK
AROUND.
&&
RKLocal storm report, Jun 7, 6:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
614 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TORNADO 1 SW RICHARDTON 46.87N 102.33W
06/07/2011 STARK ND PUBLIC
DEPUTY CONFIRMED THAT TORNADO WAS ON GROUND AROUND 1729
CDT. ANOTHER CALLER SAW TORNADO RIP ROOF OFF BARN WHILE
MOVING EAST. SEVERAL OTHER PUBLIC REPORTS OF A TORNADO
WERE RECEIVED. NO REPORTS OF INJURIES.
&&
SCHECKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:33 AM CDT | Severe Thunderstorm Warning | BIS | Divide | 57 min |
| Jun 7, 11:41 AM CDT | Wind Advisory | BIS | Burke, Divide, Dunn, McKenzie, Mercer, Mountrail and 2 more | 11 hr |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Stark | 61 min |
| Jun 7, 6:26 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 19 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.